Aa
A
A
Close
Avatar universal
Can i take birth control to skip a period
I am getting married next year and all the dates i wanna choose happen to fall on the days i am supposed to get my period. My friend told me to go on birth control pills and skip the last 5 pills and go on to the next pack ad you wont get your period. Does this really work and how long before i wanna skip my period should i get on the pill, as i wanna get of it right after the honeymoon? Or do you have any other suggestions.
Cancel
3 Answers
Page 1 of 1
779811 tn?1278367963
i dont think that with the pill you can skip periods because from the first day that i started to take the pill my periods get regular because i was a type of person that i had iregurla periods...well if you want to stop your period i suggest you to go to your family doctor and tell him what you want to do because these so many injections that you can take to stop periods

from stephanie
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
782809 tn?1236452598
Yes, you can! Absolutley. They even market brands to do this very thing. You take the hormone pills for three months, and then the sugar pills for one week. The "period" you have while you take birth control is not a REAL period. When the pill was developed, scientists felt that women would be more comfortable if they still had a period, as a lack thereof is a telltale sign for pregnangy. The Depo-Provera shot (which has lots of side effects) is delivered every season, and you only get 4 periods a year. That was the major advertising feature of the shot (but they forgot to tell you about things like osteoporosis over years of use). The little birth control pill you're taking now is probably perfectly fine for what you want to do. Go talk to your doctor and tell her you're trying to skip your period for wedding plans. She'll tell you what pill is best for you, or just tell you to take the one you're currently on for three months, and then take the sugar pill. It's easy, and lots of women do it.
It takes most women about three months to adjust to being on birth control. You may spot bleed. If you're only looking to use birth control for a short time, you may want to look at other options with your health care provider. Playing yo-yo with your hormone levels is never much fun (read: mood swings, weight gain/loss, and headaches). All that said, I hope you find a solution that works best for you. Congratulations on the engagement and I wish you two every happiness!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
782809 tn?1236452598
Sorry, I assumed you were on the pill. I did not read your post well enough. But all that I said previously still applies :)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Birth Control (Contraception) Community Resources
Top Women's Health Answerers
1340994 tn?1374197577
Blank
Caryopteris
Raleigh, NC
136956 tn?1425609872
Blank
ticked
Mississauga, ON
17049300 tn?1457716777
Blank
gloryrose
Philadelphia, PA
15394896 tn?1468598227
Blank
fiza_ch
Lahore, Pakistan
Avatar f tn
Blank
EndoCystaRN
CA
Avatar f tn
Blank
slightlycosmo